MAUDE Adverse Event Report: SYNTHES GRENCHEN TI DISTAL FEMUR LISS PLATE 13 HOLES/316MM-LEFT; PLATE,FIXATION,BONE

SYNTHES GRENCHEN TI DISTAL FEMUR LISS PLATE 13 HOLES/316MM-LEFT; PLATE,FIXATION,BONE
Catalog Number 422.349
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient height reported as 5¿8¿.(b)(6).Additional product codes: jds, hwc.Date of implant reported as (b)(6) 2017.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: (b)(4).Manufacturing date: 13.Mar.2013.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal was performed for an infected non-union of the left metaphyseal-diaphyseal area of a distal femur on (b)(6) 2017.The date of the original procedure was five months ago in (b)(6) 2017, at which time the patient suffered polytrauma.Subsequently, it is unknown when the infected non-union was identified and there is no information regarding patient symptoms.Removed hardware included: one (1) less invasive stabilization system (liss) distal femur plate (intact) and eleven (11) 5.0mm titanium locking screws of various sizes.It was reported that the surgical team had to drill the head out of some (exact quantity unknown) of the 5.0mm locking screws due to the screw heads getting cold-welded to the plate.Nothing unexpectedly occurred during the removal procedure.The removal procedure was completed successfully with the patient in stable condition.Revision surgery due to mal-union/infection is addressed in (b)(4).This report addresses the intraoperative issue with the locking screws.This report is for one (1) distal femur liss plate.This is report 1 of 2 for (b)(4).

Brand Name
TI DISTAL FEMUR LISS PLATE 13 HOLES/316MM-LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GRENCHEN
solothurnstrasse 186
grenchen CH254 0
SZ  CH2540
MDR Report Key6673098
Report Number3009450884-2017-10087
Device Sequence Number46035
Product Code HRS
UDI-Device Identifier10886982215819
UDI-Public(01)10886982215819(10)8337137
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K962047
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number422.349
Device Lot Number8337137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/28/2017
Patient Sequence Number1
Patient Age54 YR
Patient Weight71